MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7575300
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with spinal stenosis and underwent fusion surgery at l5-s1.During the surgery, the rod dislodged from the rod inserter and was retrieved and reattached on the inserter.The product came in contact with the patient.No patient complications occurred in the event.
 
Additional Manufacturer Narrative
Product analysis: visual examination of the instrument did not reveal any material or functional damage in terms of fracture, cracking, breakage, deformation or missing components.Rod inserter attachment arms and levers open and close and function normally.Rod inserter rod attachment lever opens normally.Functional evaluation of the instrument tip confirmed the inserter properly retained and released a sample rod with no issues.Unable to confirm customer concern; after visual and functional evaluation, the instrument appears to function as intended.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8026741
Report Number1030489-2018-01434
Device Sequence Number16489028
Product Code KWP
UDI-Device Identifier00885074445380
UDI-Public00885074445380
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7575300
Device Lot NumberM06B0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1